Alert archive / New York / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Binghamton, NY

April 27, 201117 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this flash flood watch at Apr 27, 2011, 11:25 AM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Apr 27, 2011, 8:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 11:25 AM EDT (15:25 UTC)
In effect from
Apr 27, 2011, 8:00 PM EDT
Expired
Apr 28, 2011, 2:00 PM EDT
In force
18 hr
Issued by
NWS Binghamton, NY
Flood severity
None
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WGUS61 KBGM 271525
FFABGM

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BINGHAMTON NY
1125 AM EDT WED APR 27 2011


NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-272330-
/O.NEW.KBGM.FF.A.0002.110428T0000Z-110428T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1125 AM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NEW YORK AND NORTHEAST 
 PENNSYLVANIA...INCLUDING THE FOLLOWING COUNTIES...IN NEW 
 YORK...BROOME...CHEMUNG...CHENANGO...CORTLAND...DELAWARE...
 MADISON...NORTHERN ONEIDA...ONONDAGA...OTSEGO...SCHUYLER...
 SENECA...SOUTHERN CAYUGA...SOUTHERN ONEIDA...STEUBEN...
 SULLIVAN...TIOGA...TOMPKINS AND YATES. IN NORTHEAST 
 PENNSYLVANIA...BRADFORD...LACKAWANNA...LUZERNE...NORTHERN 
 WAYNE...PIKE...SOUTHERN WAYNE...SUSQUEHANNA AND WYOMING.

* FROM 8 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON
 
* A WARM...MOIST AND UNSTABLE AIRMASS...COUPLED WITH THE PASSAGE
  OF A COLD FRONT ON THURSDAY MORNING...WILL SET THE STAGE FOR
  NUMEROUS SHOWERS AND THUNDERSTORMS STARTING THIS EVENING AND
  CONTINUING THROUGH THURSDAY MORNING. RECENT HEAVY RAINFALL HAS
  LEFT THE GROUND NEARLY SATURATED...AND IT WILL ONLY TAKE ONE
  HALF INCH OF RAIN IN A ONE HOUR PERIOD TO CAUSE FLASH FLOODING.

* FLASH FLOODING RESULTS IN RAPID RISES ON STREAMS AND
  CREEKS...AND SIGNIFICANT FLOODING IN LOW LYING AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
762 
WGUS61 KBGM 280150
FFABGM

FLOOD WATCH
NATIONAL WEATHER SERVICE BINGHAMTON NY
950 PM EDT WED APR 27 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281000-
/O.CON.KBGM.FF.A.0002.000000T0000Z-110428T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
950 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NEW YORK AND NORTHEAST PENNSYLVANIA...INCLUDING 
 THE FOLLOWING COUNTIES...IN NEW YORK...BROOME...CHEMUNG...
 CHENANGO...CORTLAND...DELAWARE...MADISON...NORTHERN ONEIDA...
 ONONDAGA...OTSEGO...SCHUYLER...SENECA...SOUTHERN CAYUGA...
 SOUTHERN ONEIDA...STEUBEN...SULLIVAN...TIOGA...TOMPKINS AND 
 YATES. IN NORTHEAST PENNSYLVANIA...BRADFORD...LACKAWANNA...
 LUZERNE...NORTHERN WAYNE...PIKE...SOUTHERN WAYNE...SUSQUEHANNA 
 AND WYOMING.

* THROUGH THURSDAY AFTERNOON

* A WARM...MOIST AND UNSTABLE AIRMASS...COUPLED WITH THE PASSAGE
  OF A COLD FRONT ON THURSDAY MORNING...WILL SET THE STAGE FOR
  NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING AND CONTINUING
  THROUGH THURSDAY MORNING. RECENT HEAVY RAINFALL HAS LEFT THE
  GROUND NEARLY SATURATED...AND IT WILL ONLY TAKE ONE HALF INCH OF
  RAIN IN A ONE HOUR PERIOD TO CAUSE FLASH FLOODING.

* FLASH FLOODING RESULTS IN RAPID RISES ON STREAMS AND CREEKS...
 AND SIGNIFICANT FLOODING IN LOW LYING AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
920 
WGUS61 KBGM 280841
FFABGM

FLOOD WATCH
NATIONAL WEATHER SERVICE BINGHAMTON NY
441 AM EDT THU APR 28 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281645-
/O.CON.KBGM.FF.A.0002.000000T0000Z-110428T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
441 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NEW YORK AND NORTHEAST PENNSYLVANIA...INCLUDING 
 THE FOLLOWING COUNTIES...IN NEW YORK...BROOME...CHEMUNG...
 CHENANGO...CORTLAND...DELAWARE...MADISON...NORTHERN ONEIDA...
 ONONDAGA...OTSEGO...SCHUYLER...SENECA...SOUTHERN CAYUGA...
 SOUTHERN ONEIDA...STEUBEN...SULLIVAN...TIOGA...TOMPKINS AND 
 YATES. IN NORTHEAST PENNSYLVANIA...BRADFORD...LACKAWANNA...
 LUZERNE...NORTHERN WAYNE...PIKE...SOUTHERN WAYNE...SUSQUEHANNA 
 AND WYOMING.

* UNTIL 2 PM EDT THIS AFTERNOON

* A WARM...MOIST AND UNSTABLE AIRMASS...COUPLED WITH THE PASSAGE
  OF A COLD FRONT THIS MORNING...WILL SET THE STAGE FOR NUMEROUS
  SHOWERS AND THUNDERSTORMS. RECENT HEAVY RAINFALL HAS LEFT THE
  GROUND NEARLY SATURATED...AND IT WILL ONLY TAKE ONE HALF INCH OF
  RAIN IN A ONE HOUR PERIOD TO CAUSE FLASH FLOODING.

* FLASH FLOODING RESULTS IN RAPID RISES ON STREAMS AND CREEKS... 
 AND SIGNIFICANT FLOODING IN LOW LYING AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
454 
WGUS61 KBGM 281811
FFABGM

FLOOD WATCH
NATIONAL WEATHER SERVICE BINGHAMTON NY
211 PM EDT THU APR 28 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281915-
/O.EXP.KBGM.FF.A.0002.000000T0000Z-110428T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
211 PM EDT THU APR 28 2011

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NEW YORK AND NORTHEAST
PENNSYLVANIA HAS EXPIRED. 

FLOODING WILL CONTINUE ON AREA RIVERS AND TRIBUTARIES...BUT NO
ADDITIONAL RAINFALL IS EXPECTED...AND THERE WILL LIKELY BE NO NEW
AREAS OF FLASH FLOODING.

$$

JAB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood watch went out at Apr 27, 9:02 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 27, 9:02 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
902 AM EDT WED APR 27 2011

.SYNOPSIS...
ANOTHER MILD DAY FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA
ALONG WITH SCATTERED PRIMARILY AFTERNOON AND EVENING
THUNDERSTORMS. A COLD FRONT WILL APPROACH THE REGION LATER TONIGHT
AND CROSS THE AREA ON THURSDAY. MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED LATER TONIGHT THROUGH MIDDAY THURSDAY.
FRIDAY WILL BE COOLER AND UNSETTLED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 0830Z, LOCAL RADARS SHOW NO ACTIVITY OVER THE REGION WITH
NEAREST CONVECTION WELL TO OUR EAST AND SOUTH. LATER TODAY WITH
DAYTIME HEATING SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP.
MODEL SOUNDINGS INDICATE LESS CAPE THAN YESTERDAY, AS MID LEVELS
HAVE WARMED, WITH VALUES RANGING FROM 500-1000 J/KG. KINEMATICS
ARE MORE SUPPORTIVE FOR SEVERE WEATHER THAN YESTERDAY AS BULK
SHEAR AND LOW LEVEL HELICITY VALUES ARE GREATER. AS FOR TRIGGERS,
THE NAM IS SUGGESTING MID LEVEL SHORT WAVES IS FAST SOUTHWEST FLOW
MAY REACH THE REGION LATER THIS AFTERNOON THROUGH EVENING. THIS
WOULD IMPLY CONVECTION WILL BECOME MORE WIDESPREAD LATER THIS
AFTERNOON AND EVENING WITH THE POTENTIAL FOR SOME TO BECOME
SEVERE. MAIN SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND
DAMAGING WINDS. STORMS WILL ALSO PRODUCE HEAVY DOWNPOURS IN HIGH
PWAT AIRMASS. DUE TO WET SOIL CONDITIONS ANY HEAVY DOWNPOURS COULD
RESULT IN MORE LOCALIZED FLOODING. LATER SHIFTS MAY NEED TO ISSUE
A FLASH FLOOD WATCH.

SKIES WILL BE CLOUDY TO MOSTLY CLOUDY THROUGH MID MORNING THEN
DAYTIME MIXING SHOULD LEAD TO PARTLY SUNNY SKIES BY MIDDAY. MAX
TEMPS WILL BE NEAR YESTERDAYS HIGHS, GENERALLY MID 70S TO AROUND
80.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
TONIGHT...UPPER LEVEL TROF WILL REMAIN TO OUR WEST WITH EMBEDDED
SHORT WAVES IN FAST SOUTHWEST FLOW MOVING ACROSS REGION IN
ADVANCE OF OCCLUDED FRONT. SHOWERS AND THUNDERSTORMS WILL BECOME
MORE WIDESPREAD AS THE NIGHT PROGRESSES. THERE STILL WILL BE A
SEVERE WEATHER THREAT AS FORCING WILL BE STRONG. WILL INCREASE
POPS TO CATEGORICAL OVERNIGHT.

THURSDAY...SFC OCCLUSION WILL PASS THROUGH THE REGION BETWEEN 15Z-
21Z. BEST THREAT FOR SEVERE WEATHER WILL BE EASTERN SECTIONS WHERE
ATMOSPHERIC DESTABILIZATION MAY OCCUR BEFORE FROPA. WILL CARRY
CATEGORICAL POPS ALL AREAS THEN DECREASE QUICKLY DURING THE
AFTERNOON ONCE FRONT PASSES. MAX TEMPS OVER WESTERN PTN OF FA WILL
OCCUR DURING THE MORNING HOURS AS STRONG CAA WILL OCCUR BEHIND
FRONT.

THURSDAY NIGHT...CYCLONIC FLOW, COLD AIR ADVECTION AND WRAP
AROUND MOISTURE WILL BRING SCATTERED RAIN SHOWERS TO MUCH OF
CENTRAL NEW YORK ESPECIALLY AFTER MIDNIGHT. LOWS WILL FALL INTO
THE LOWER TO MIDDLE 40S.

FRIDAY AND FRIDAY NIGHT...COLD FRONT WILL BE PULLING EAST OF OUR
REGION, BUT A SECONDARY FRONT WILL PUSH DOWN FROM CANADA. 850MB
TEMPS NEAR ZERO WILL BRING MUCH COOLER SFC TEMPERATURES TO NY AND
PA. WE ARE FORECASTING LIKELY SHOWERS OVER NORTHERN FA CLOSER TO
SHORT WAVE ENERGY. ALSO EXPECT LAKE ENHANCEMENT OF SHOWERS. SCT-
CHC POPS SHOULD COVER THE TWIN TIERS.

DRIER AIR WORKS ITS WAY INTO FA LATE FRIDAY NIGHT. WILL KEEP CHC
POPS FOR THE FIRST HALF OF THE OVERNIGHT, AND TAPER IT BACK AFTER
6Z.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
WE HAVE FOLLOWED HPC GUIDANCE FOR THE MED RNG. CRNT ACTIVE WX
PRECLUDES IN DEPTH DISCUSSION...XPCT LINGERING -SHRA ON
FRIDAY...THEN DRY WX SAT AND SAT NGT. NXT FNTL SYSTEM APRCHS AND
WENT WITH SLOWER SOLUTION PREFERRED BY HPC...WITH A CHC FOR -SHRA
SUN THRU TUE.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
UPDATED AT 855 AM...MVFR CIGS WILL AFFECT ITH/BGM/ELM AND AVP THRU
15-16Z.TAFS AMENDED TO REFLECT THIS. TRENDING TWDS THE IDEA THAT
CONVECTION TDA WILL BE DELAYED DUE TO STABILIZING EFFECTS OF THIS
CLD COVER...WITH ACTIVITY LIKELY AIDED BY THE APRCH OF A S/WV FROM
THE OH VLY THIS EVNG. WRN SXNS MOST LIKELY TO SEE CONVECTION LATE
TDA OR ERLY EVNG...SPREADING EWD OVRNGT. HAVE BEGUN TO INCORPORATE
THESE IDEAS IN THE UPDATED TAFS. PREV BLO...

PATCHY FOG WILL BURN OFF OVER THE NEXT 2 HOURS. VFR CONDITIONS ARE
EXPECTED AT ALL TERMINALS WITH THE EXCEPTION OF ELM...WHERE
VISIBILITIES WILL BOUNCE BETWEEN 1SM AND 5SM EARLY...AND AVP WHERE
SOME BROKEN 1500 CLOUDS ARE OVERHEAD.

BY 15Z...A BROKEN CUMULUS DECK WILL BEGIN TO FORM AROUN 3500-5000
FEET. WINDS WILL INCREASE OUT OF THE SOUTH-SOUTHEAST AT 10 TO 15
KNOTS WITH HIGH GUSTS.

ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FOR THIS AFTERNOON AND
EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 18Z AND
00Z. ANY THUNDERSTORMS WHICH FORM COULD PRODUCE IFR VISIBILITY
REDUCTIONS, HAIL AND GUSTY WINDS.

OUTLOOK...

WED NGT...SCT MVFR IN TSRA.

THU NGT-FRI NGT...VFR AND MVFR MAINLY CENTRAL NY IN SCATTERED
SHRA.

SAT...MAINLY VFR.

SUN...MVFR IN SCT -SHRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...DJP/RRM
Hazardous weather outlook, Apr 27, 3:53 AM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 AM EDT WED APR 27 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-280800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
353 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN LATER TODAY. SOME OF
THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. HEAVY DOWNPOURS ARE ALSO LIKELY WITH THESE STORMS AND DUE
TO THE RECENT WET WEATHER LOCALIZED FLOODING COULD RESULT.

OVERNIGHT A COLD FRONT WILL APPROACH THE AREA BRINGING MORE
WIDESPREAD THUNDERSTORMS TO THE AREA. THESE STORMS WILL ALSO HAVE
THE POTENTIAL TO BECOME SEVERE ALONG WITH HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL CROSS THE AREA THROUGH EARLY AFTERNOON WITH MORE
THUNDERSTORMS EXPECTED. THESE STORMS WILL ALSO HAVE THE POTENTIAL
TO BECOME SEVERE ALONG WITH HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RRM

In the hours before

Local storm report, Apr 27, 10:52 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1052 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      TROY                    41.78N  76.79W
04/25/2011                   BRADFORD           PA   EMERGENCY MNGR

            WETONA ROAD CLOSED DUE TO EXTENSIVE FLASH FLOODING.
            ROUTE 6 IN TRY ALSO CLOSED DUE TO FLASH FLOODING.

&&

DJN
Local storm report, Apr 27, 10:54 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1054 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      BIG FLATS               42.14N  76.93W
04/25/2011                   CHEMUNG            NY   EMERGENCY MNGR

            ROUTE 352 WASHED OUT FROM FLASH FLOODING.

&&

DJN
Local storm report, Apr 27, 11:00 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1100 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      TROY                    41.78N  76.79W
04/26/2011                   BRADFORD           PA   EMERGENCY MNGR

            SIGNIFICANT FLASH FLOODING REPORTED. MANY ROADS CLOSED
            AND WASHED OUT.

&&

DJN
Local storm report, Apr 27, 11:03 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1103 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      NEW ALBANY              41.60N  76.44W
04/26/2011                   BRADFORD           PA   EMERGENCY MNGR

            ROADS FLOODED AND WASHED OUT.

&&

DJN
Local storm report, Apr 27, 11:04 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1104 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      LACEYVILLE              41.65N  76.16W
04/26/2011                   WYOMING            PA   EMERGENCY MNGR

            ROADS FLOODED AND WASHED OUT.

&&

DJN
Local storm report, Apr 27, 11:05 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1105 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      WILMOT                  41.60N  76.32W
04/26/2011                   BRADFORD           PA   EMERGENCY MNGR

            ROADS WASHED OUT AND FLOODED.

&&

DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:40 PM EDTAreal Flood AdvisoryBGMBroome, Tioga3 hr
Apr 26, 8:55 PM EDTSevere Thunderstorm WarningBGMBroome65 min
Apr 26, 9:05 PM EDTFlash Flood WarningBGMBroome, Chenango, Tioga4 hr
Apr 26, 9:10 PM EDTFlash Flood WarningBGMCortland, Madison, Oneida, Onondaga2 hr
Apr 26, 9:19 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego41 min
Apr 26, 9:35 PM EDTAreal Flood AdvisoryBGMDelaware, Otsego, Sullivan4 hr
Apr 26, 9:39 PM EDTTornado WarningBGMOtsego51 min
Apr 26, 9:45 PM EDTAreal Flood AdvisoryBGMSullivan4 hr
Apr 26, 9:59 PM EDTTornado WarningBGMOtsego34 min
Apr 26, 10:02 PM EDTRiver Flood WarningBGMTioga5 days
Apr 26, 10:02 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego, Sullivan43 min
Apr 26, 10:07 PM EDTSevere Thunderstorm WarningBGMSullivan68 min
Apr 26, 10:49 PM EDTFlash Flood WarningBGMDelaware, Otsego4 hr
Apr 26, 11:48 PM EDTAreal Flood AdvisoryBGMSullivan3 hr
Apr 27, 12:25 AM EDTSpecial Weather StatementBGMSullivan65 min
Apr 27, 1:09 AM EDTRiver Flood WarningBGMBroome4 days
Apr 27, 1:09 AM EDTRiver Flood WarningBGMBroome, Tioga4 days
Apr 27, 6:00 AM EDTRiver Flood WarningBGMBroome58 hr
Apr 27, 6:02 AM EDTRiver Flood WarningBGMOnondaga11 days
Apr 27, 1:27 PM EDTRiver Flood WarningBGMOnondaga82 min
Apr 27, 5:33 PM EDTSpecial Weather StatementBGMDelaware57 min
Apr 27, 6:49 PM EDTSevere Thunderstorm WarningBGMSteuben, Yates56 min
Apr 27, 7:00 PM EDTSevere Thunderstorm WarningBGMSteuben60 min
Apr 27, 7:40 PM EDTFlash Flood WarningBGMSteuben, Yates3 hr
Apr 27, 7:43 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca62 min
Apr 27, 7:50 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben, Tioga, Tompkins55 min
Apr 27, 7:56 PM EDTTornado WarningBGMChemung, Schuyler, Seneca, Steuben, Tompkins, Yates64 min
Apr 26, 8:23 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna, Wyoming67 min
Apr 26, 9:09 PM EDTSevere Thunderstorm WarningBGMLuzerne, Wyoming51 min
Apr 26, 10:16 PM EDTSevere Thunderstorm WarningBGMLuzerne, Pike37 min
Apr 26, 11:23 PM EDTAreal Flood WarningBGMBradford6 hr
Apr 27, 2:43 AM EDTRiver Flood WarningBGMWyoming3 days
Apr 27, 6:00 AM EDTRiver Flood WarningBGMBradford63 hr
Apr 27, 10:25 AM EDTRiver Flood WarningBGMLuzerne3 days

Nearby

Flash Flood Watches in New York, 2011Flash Flood Watches in Pennsylvania, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.